Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 21, 2016, 12:34 PM CST for Jasper County, Newton County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2016, 12:34 PM CST (18:34 UTC)
- Expired
- Jan 21, 2016, 1:15 PM CST
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 77 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 12:45 PM CST | HAIL 0.5 | Kirbyville, TX | FACEBOOK REPORT OF MARBLE SIZE HAIL NEAR KIRBYVILLE. TIME ESTIMATED BY RADAR |
| Jan 21, 12:50 PM CST | HAIL 0.75 | 3 Wsw Call, TX | TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT CALL JUNCTION |
| Jan 21, 1:05 PM CST | HAIL 1.75 | 1 S Bon Weir, TX | PICTURE SUBMITTED VIA FACEBOOK INDICATES APPROXIMATELY GOLF BALL SIZE HAIL NEAR BON WEIR. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 11:48 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
971
WUUS54 KLCH 211834
SVRLCH
TXC241-351-211915-
/O.NEW.KLCH.SV.W.0020.160121T1834Z-160121T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1234 PM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
CENTRAL NEWTON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 115 PM CST
* AT 1234 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUNA...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRBYVILLE...CALL...BUNA...BON WEIR...OLD SALEM...TROUT CREEK AND
BLEAKWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.
LAT...LON 3053 9407 3057 9409 3086 9363 3078 9358
3076 9361 3072 9361 3068 9363 3066 9367
3064 9368 3061 9369 3059 9368 3058 9373
3056 9372 3054 9374 3052 9372 3036 9409
3045 9411
TIME...MOT...LOC 1834Z 238DEG 29KT 3051 9400
HAIL...1.00IN
WIND...60MPH
$$
TINGLER1 follow-up statement
472
WWUS54 KLCH 211912 RRA
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 PM CST THU JAN 21 2016
TXC241-351-211922-
/O.EXP.KLCH.SV.W.0020.000000T0000Z-160121T1915Z/
JASPER TX-NEWTON TX-
112 PM CST THU JAN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER AND
CENTRAL NEWTON COUNTIES WILL EXPIRE AT 115 PM CST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.
LAT...LON 3053 9407 3057 9409 3086 9363 3078 9358
3076 9361 3072 9361 3068 9363 3066 9367
3064 9368 3061 9369 3059 9368 3058 9373
3056 9372 3054 9374 3052 9372 3036 9409
3045 9411
TIME...MOT...LOC 1910Z 238DEG 29KT 3051 9400
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:58 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 21, 11:58 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CST THU JAN 21 2016
.UPDATE...
GRIDS/ZONES UPDATED FOR TORNADO WATCH #5 VALID TIL 01Z/19CST.
25
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST THU JAN 21 2016/
DISCUSSION...
21/18Z TAF ISSUANCE.
AVIATION...
WARM FRONT CONTINUES TO LIFT NORTH ACRS THE AREA WITH VFR
CONDITIONS AT SRN TAF SITES WHILE FOG WITH LIFR VSBYS/CIGS
PERSISTS AT AEX. EXPECT IMPROVING CIGS/VSBYS ACRS CNTL LA AS THE
FRONT MOVES FURTHER NORTH DURING THE AFTN. MEANWHILE...ISLTD
SHRA/TSRA ARE DEVELOPING ACRS LA WITH MORE SCTD ACTIVITY ACRS SE
TX IN ADVANCE OF A STRONG UPR LOW AND SFC COLD FRONT MOVING INTO
THE REGION. CONVECTIVE COVG WILL INCREASE DURING THE AFTN WITH A
BAND OF STORMS...SOME STRONG...APPROACHING BPT AROUND 21Z THEN
MOVING EAST ACRS THE AREA AND EXITING LFT/ARA AROUND 03Z THIS
EVENING. STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO
GROUND LIGHTNING AS WELL AS STRONG WIND GUSTS AND HAIL...IN
ADDITION TO REDUCING CIGS/VSBYS TO IFR. WINDS WILL SHIFT WEST THEN
NW IN THE WAKE OF THE COLD FRONT LATE THIS AFTN AND EVENING...WITH
SUSTAINED WINDS AROUND 20 KT AND GUSTS TO 30 KT EXPECTED THROUGH
EARLY FRI. MVFR CIGS WILL GRADUALLY IMPROVE FRI MORNING. 24
PREV DISCUSSION... /ISSUED 1100 AM CST THU JAN 21 2016/
DISCUSSION...
UPDATED POPS FOR THE REMAINDER OF THE DAY BASED ON LATEST RADAR
TRENDS...OTHERWISE NO CHANGES TO INHERITED GRIDS/ZONES AS
SHOWERS/STORMS WILL BECOME WIDESPREAD AS A STRONG SHORTWAVE ALOFT
AND ASSOCIATED SFC LOW/STRONG COLD FRONT APPROACH. REGIONAL 12Z
SOUNDINGS STILL SUPPORT INCLUDED SEVERE WORDING INTO THE EVENING
HOURS.
25
PREV DISCUSSION... /ISSUED 621 AM CST THU JAN 21 2016/
UPDATE...HAVE ISSUED A DENSE FOG ADVISORY FOR PORTIONS OF
ACADIANA. UPDATED FORECAST IS OUT.
PREV DISCUSSION... /ISSUED 329 AM CST THU JAN 21 2016/
DISCUSSION...ISOLATED SHOWERS NOW DOTTING THE AREA EARLY THIS
MORNING WITH AN INCREASINGLY ACTIVE WEATHER DAY ANTICIPATED.
SURFACE LOW PRESSURE OVER CENTRAL TEXAS IS NOW IN THE PROCESS OF
INTENSIFYING WITH THE APPROACH OF A DEEPENING AND INCREASINGLY
SHARP MID/UPPER LEVEL TROF INTO THE TEXAS PANHANDLE. EASTWARD
ADVANCING FEATURES WILL BRING RISING RAIN CHANCES THROUGH THE DAY
WITH MODELS CONSISTENT IN MOVING THE SURFACE LOW ACROSS NORTHERN
LOUISIANA DURING THE AFTERNOON AND EARLY EVENING HOURS WITH AN
ASSOCIATED COLD FRONT ADVANCING ACROSS THE FORECAST AREA.
CARRYING LIKELY TO CATEGORICAL POPS FOR SHOWERS AND THUNDERSTORMS.
WITH A RAPID PROGRESSIVE OF SYSTEM...EXTENSIVE RAINS ARE NOT
EXPECTED WITH AREAL AMOUNTS GENERALLY UNDER 1 INCH. AS IS ALWAYS
THE CASE THOUGH...STRONGER STORMS COULD PRODUCE SOME BRIEF
LOCALLY HEAVY RAINFALL.
MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE
STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA
WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED
RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS
COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING
OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS.
1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED.
HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY.
RAINS END OVERNIGHT WITH SYSTEM EXITING EAST. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION YIELDING A DRY WEATHER PATTERN THROUGH
THE WEEKEND. A STRONG NORTHERLY FLOW THROUGH THE COLUMN WILL
BRING ANOTHER ROUND OF TEMPERATURES WELL BELOW THE NORM WITH LOWS
REACHING OR NEAR FREEZING FOR ALL BUT THE IMMEDIATE COAST SATURDAY
MORNING AS 1030 MB HIGH DROPS DOWN INTO THE MIDWEST. DAYTIME HIGHS
RISE ONLY INTO THE LOW 50S. TEMPS LOOK TO BE JUST SLIGHTLY SUNDAY.
WARMER WEATHER RETURNS BRIEFLY MONDAY...ALONG WITH A RETURNING
CHANCE OF RAINS AHEAD OF OUR NEXT FRONTAL PASSAGE.
MARINE...LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL
ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER
MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY
A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS
AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS
INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS
PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY
STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED
PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT
NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 40 46 30 / 80 70 20 10
LCH 70 42 50 33 / 80 40 10 0
LFT 71 44 50 32 / 80 70 10 0
BPT 71 40 51 33 / 80 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ470-472-
475.
SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM CST SATURDAY FOR
GMZ470-472-475.
GALE WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
GMZ470-472-475.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ430-432-435.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
LATE FRIDAY NIGHT FOR GMZ430-432-435.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY
FOR GMZ450-452-455.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR
GMZ450-452-455.
&&Hazardous weather outlook, Jan 21, 4:13 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST THU JAN 21 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MAIN CONCERN IS FOR A SEVERE THREAT EVOLVING THROUGH THE DAY. THE STORM PREDICTION CENTER HAS NOW ENCOMPASSED THE FORECAST AREA WITHIN A SLIGHT RISK OF SEVERE...WITH A MORE CONCERNING ENHANCED RISK FOR MUCH OF SOUTH AND CENTRAL LOUISIANA. ALL INGREDIENTS COMING TOGETHER INCLUDING MODERATE INSTABILITY WITH CAPES MAXING OUT FROM 1500-2000 J/KG. 0-6 KM BULK SHEAR FROM 50 TO 70 KNOTS. 1-3 KM HELICITY VALUES FROM 200-300. ROTATING STORMS EXPECTED. HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE IN PLAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. GMZ430-432-435-450-452-455-470-472-475-221015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE INTENSIFYING OVER CENTRAL TEXAS WILL ADVANCE EAST ACROSS NORTHERN LOUISIANA TODAY AND INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS FEATURE WILL BE ACCOMPANIED BY A STRONG COLD FRONT MOVING ACROSS THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT AS WELL AS INCREASINGLY STRONG SOUTH WINDS BECOMING WEST PRIOR TO ITS PASSAGE. RAINS WILL END WITH PASSAGE OF THE BOUNDARY BUT EXTREMELY STRONG AND GUSTY NORTHWEST WINDS WILL SET UP FOR AN EXTENDED PERIOD OVER THE NORTHERN GULF. A SMALL CRAFT ADVISORY IS IN EFFECT NEAR SHORE. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS AND ELEVATED SEAS ARE EXPECTED TO CONTINUE FRIDAY AND FRIDAY NIGHT BEFORE FINALLY SUBSIDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Special weather statement, Jan 21, 12:00 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1200 PM CST THU JAN 21 2016 TXZ180-201-259-261-211830- NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-HARDIN TX- 1200 PM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 1230 PM CST... AT 1159 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KOUNTZE...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILSBEE...KOUNTZE...FRED...HONEY ISLAND AND CANEY HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHEASTERN TEXAS. LAT...LON 3026 9433 3040 9447 3072 9413 3052 9392 TIME...MOT...LOC 1759Z 227DEG 32KT 3038 9434 TINGLER
Special weather statement, Jan 21, 12:11 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1211 PM CST THU JAN 21 2016 TXZ180-259-260-211830- NORTHERN JASPER TX-TYLER TX-NORTHERN NEWTON TX- 1211 PM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TYLER...NORTHEASTERN JASPER AND WEST CENTRAL NEWTON COUNTIES UNTIL 1230 PM CST... AT 1211 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOWN BLUFF...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JASPER...TOWN BLUFF AND HOLLY SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHEASTERN TEXAS. LAT...LON 3075 9415 3081 9421 3106 9403 3086 9383 TIME...MOT...LOC 1811Z 229DEG 27KT 3083 9412 TINGLER
Special weather statement, Jan 21, 12:22 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CST THU JAN 21 2016
TXZ259-260-211845-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
1222 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES UNTIL 1245 PM CST...
AT 1221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BROWNDELL...OR 13 MILES NORTH OF JASPER...MOVING NORTHEAST AT 60
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROWNDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHEASTERN
TEXAS.
LAT...LON 3096 9393 3111 9406 3112 9404 3113 9404
3114 9403 3116 9391 3116 9380
TIME...MOT...LOC 1821Z 228DEG 53KT 3111 9391
24Special weather statement, Jan 21, 12:29 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1229 PM CST THU JAN 21 2016 LAZ031-042-211915- JEFFERSON DAVIS LA-ALLEN LA- 1229 PM CST THU JAN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALLEN AND NORTHERN JEFFERSON DAVIS PARISHES UNTIL 115 PM CST... AT 1229 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FENTON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WELSH...KINDER...FENTON...PINE ISLAND...LACASSINE AND HATHAWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHWESTERN LOUISIANA. LAT...LON 3018 9287 3030 9303 3052 9284 3036 9264 TIME...MOT...LOC 1829Z 220DEG 28KT 3031 9289 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 12:00 PM CST | Special Weather Statement | LCH | Hardin | 30 min |
| Jan 21, 12:02 PM CST | Tornado Warning | LCH | Jasper, Newton | 43 min |
| Jan 21, 12:04 PM CST | Tornado Warning | LCH | Jasper, Tyler | 25 min |
| Jan 21, 12:11 PM CST | Special Weather Statement | LCH | Jasper | 19 min |
| Jan 21, 12:22 PM CST | Special Weather Statement | LCH | Sabine | 23 min |
| Jan 21, 12:43 PM CST | Tornado Warning | LCH | Jasper, Newton | 38 min |
| Jan 21, 12:49 PM CST | Special Weather Statement | LCH | Newton | 41 min |
| Jan 21, 1:05 PM CST | Severe Thunderstorm Warning | LCH | Newton | 40 min |
| Jan 21, 1:46 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
| Jan 21, 2:27 PM CST | Special Weather Statement | LCH | Orange | 33 min |
| Jan 21, 3:06 PM CST | Wind Advisory | LCH | Hardin, Jasper, Newton | 26 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.